MAUDE Adverse Event Report: TRINITY STERILE, INC. DISPOSABLE VAGINAL SPECULUM; SPECULUM, VAGINAL, NONMETAL

TRINITY STERILE, INC. DISPOSABLE VAGINAL SPECULUM; SPECULUM, VAGINAL, NONMETAL
Model Number 22202
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The package label for trinity sterile's disposable vaginal speculum large (item no.22202) and, presumably, other sizes, gives the impression that the product is sterile when it is not.The word sterile appears in very large letters at the top of the package label (as part of the brand name trinity sterile), while the word non-sterile appears only in minuscule letters off to the side of the label in a triangle, next to the "no latex" and "single use only" icons.I can tell you that the labeling led to the mistaken impression that this is a sterile speculum, and it has been used under that assumption for some time on our labor and delivery unit.While i cannot point to a specific harm that has reached a patient, i can say that using a non-sterile speculum has the potential, under specific circumstances, to cause harm during a pregnancy, as with preterm premature rupture of membranes.The label should clearly state "non-sterile" in very prominent lettering, proximate to and more pominent than the misleading brand name "trinity sterile," to remove any confusion about the sterility of this speculum.

Brand Name
DISPOSABLE VAGINAL SPECULUM
Common Device Name
SPECULUM, VAGINAL, NONMETAL
Manufacturer (Section D)
TRINITY STERILE, INC.
MDR Report Key18257637
Report NumberMW5148702
Device Sequence Number7840688
Product Code HIB
UDI-Device Identifier10841767106386
UDI-Public(01)10841767106386(11)220915(10)54577(17)250914
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model Number22202
Device Catalogue Number22202
Device Lot Number54577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown